MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® ILIAC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® ILIAC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number CEB231010A
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 06/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: a review of the manufacturing records for the device verified that the lot met all pre-release specifications.H3: code "other" was selected as the medical device remains implanted.Return not possible.H6: code d12: according to the gore® excluder® iliac branch endoprosthesis instruction for use (ifu), the potential adverse events with the use of device may include but are not limited to: improper component placement, occlusion.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2024, this patient underwent an endovascular treatment for an abdominal aortic aneurysm and bilateral iliac artery aneurysms using gore® excluder® aaa endoprosthesis, gore® excluder® iliac branch endoprosthesis, and non-gore stent graft.After deploying an iliac branch component from the left common iliac artery towards the left external iliac artery, two internal iliac components were implanted to the left internal iliac artery.Then, a trunk - ipsilateral leg endoprosthesis was deployed below lower renal artery and landed to the right external iliac artery.The trunk - ipsilateral leg endoprosthesis and the iliac branch component were bridged by a non- gore stent graft (endurant ii, medtronic).After balloon touch-ups were performed, the final angiography revealed the decreased blood flow of the left internal iliac artery.Another angiography around the area confirmed the occlusion of the ostium of the left internal iliac artery.The physician tried to cannulate the vessel to secure the blood flow, which was unsuccessful.The retrograde flow was confirmed at the superior and inferior gluteal arteries; therefore, no further treatment was performed.The patient tolerated the procedure and is being monitored.The reason for occlusion remains unknown.According to the physician, the patient¿s left internal iliac artery was not healthy but had enough lumen for stent graft placement.On (b)(6) 2024, a follow-up ct exam was performed.It was reported that the left internal iliac artery was completely occluded.According to the physician, the bridging non-gore stent graft looked to have landed slightly into the left external iliac artery, covering the ostium of the left internal iliac artery.The physician also suspected that the improper placement of the iliac branch component could have contributed to the decreased blood flow and occlusion of the left internal iliac artery.Reportedly, during the delivery of the iliac branch component, the physician twisted the catheter, and the contralateral gate was deployed unintentionally facing to ventral side.The physician considered this misplacement could have narrowed the ostium of the left internal iliac artery, contributing to the event.
 
Additional Manufacturer Narrative
Post-implantation cta imaging dated 6/14/2024 was provided for evaluation.The imaging evaluation performed by a clinical imaging specialist showed the following: ¿ the non-gore bridging device is covering part of the left internal iliac artery ostium.¿ the iliac branch component in the lci is extended into the left external iliac artery.The left internal iliac component(s) in the left internal iliac artery are occluded.The gore® excluder® iliac branch endoprosthesis instruction for use states the following: [iliac branched component positioning and deployment]6.Magnify and center the fluoroscope to the level of the common iliac artery.Reposition and rotate the iliac branch component delivery catheter as necessary to properly position the device in the correct orientation in regard to the anatomy.The long radiopaque marker (fig1, #2) should be oriented toward the internal iliac artery and the internal iliac leg radiopaque ring (fig1, #3) should be proximal to the origin of the internal iliac artery in order to obtain internal iliac access.H6: investigation conclusions code updated from d15 cause not established to d1102 unintended use error caused or contributed to event and d1002 adverse event related to procedure.

Brand Name
GORE® EXCLUDER® ILIAC BRANCH ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
aya shinoda
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19672089
Report Number3013164176-2024-02121
Device Sequence Number6617001
Product Code MIH
UDI-Device Identifier00733132635283
UDI-Public00733132635283
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberCEB231010A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2024
Supplement Date Received by Manufacturer06/10/2024
Initial Report FDA Received Date07/03/2024
Supplement Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexFemale